U.S. doctors online nowAsk doctors free
Hampstead, NC
A 43-year-old female asked:

What happens to the stomach when overuse of antibiotics (i was on tetracycline for a long time for acne).?

2 doctor answers2 doctors weighed in
Dr. Carla Enriquez
Pediatrics 50 years experience
GI overgrowth : Bacteria resistant to the tetracycline can overgrow in your GI tract. But one of the reasons Minocycline is used for acne is that there is a low level of resistance that develops to it. Any drug can irritate the stomach lining, but Minocycline has a very low rate of GI side effects.
Dr. Gurmukh Singh
Pathology 49 years experience
Agree with Dr. E: Most of the time nothing happens. Have a healthy diet, exercise 30 minutes/day, drink plenty of water, have safe sex, no tobacco alcohol weed or street drugs. For nutrition: http://www.choosemyplate.gov/.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

Related questions

A 31-year-old member asked:
1 doctor answer4 doctors weighed in
A 17-year-old male asked:
1 doctor answer1 doctor weighed in
A 38-year-old member asked:
1 doctor answer1 doctor weighed in

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Nov 17, 2019

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.